Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 6, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Sep 6, 2021, 1:10 PM CDT for Mobile County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2021, 1:10 PM CDT (18:10 UTC)
Expired
Sep 6, 2021, 2:15 PM CDT
In force
65 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Mobile County, AL

The radar

The Mobile radar (KMOB), 18 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2809 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WWUS84 KMOB 061810
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Mon Sep 6 2021
 
ALZ261>263-265-061915-
Mobile Coastal AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
110 PM CDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of Mobile and
northwestern Baldwin Counties through 215 PM CDT...

At 109 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Calvert to near Semmes to
Gautier. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola, Chunchula,
Stockton, Axis, Mount Vernon, Semmes, Tanner Williams, I65 And I165,
Coden, Mobile Regional Airport and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8824 3039 8840 3079 8842 3114 8808
      3114 8787 3117 8785 3109 8768 3079 8792
      3092 8791 3080 8792 3080 8799 3067 8803
      3068 8803 3075 8804 3074 8805 3054 8808
      3036 8821 3032 8826
TIME...MOT...LOC 1809Z 304DEG 12KT 3117 8793 3076 8830 3038 8861 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Cady

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 12:59 PM CDT, 11 minutes earlier.

Area forecast discussion, Sep 6, 12:59 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1259 PM CDT Mon Sep 6 2021

.NEAR TERM /Now Through Tuesday/...The surface front has moved
into the area this afternoon from the northwest. Current
observations position the front generally along I65 with a
southwest to northeast orientation. Deep layer moisture is in
place along this boundary as precipitable water values continue to
range between 2 and 2.3 inches. MLCAPE values between 2000-2500
J/Kg are also apparent near the boundary which will help initiate
convection throughout the afternoon. Numerous showers and storms
have already started to develop along the cold front and will
continue to develop throughout the afternoon. Model guidance
suggest convection should start to taper off later this evening
before redeveloping along the front again tomorrow afternoon. Main
concerns with some of the stronger showers and storms today will
be gusty winds, frequent lightning, and locally heavy rainfall.
Portions of southeast Mississippi and southwest Alabama have been
included in a slight risk for excessive rainfall this afternoon
due to the potential for training convection along the boundary.
Soils are already well saturated, and any prolonged heavy rainfall
could more readily produce runoff and flooding concerns. We will
continue to monitor for this threat. Highs this afternoon will top
out in the mid 80s over portions of southeast Mississippi where
there will be greater cloud cover and higher rain chances.
Otherwise, temperatures along the coast and in south central
Alabama will reach into the upper 80s to lower 90s. /14

&&

.AVIATION...
18Z issuance...A fairly messy TAF period ahead with scattered
thunderstorms expected to impact all terminals through the
afternoon and into the evening. The immediate concern is a line
of thunderstorms along an advancing surface cold front which
could produce some brief heavy downpours and strong wind gusts at
BFM/MOB within the next 1-2 hours (18-19Z). Along with
precipitation and frequent lightning, this line of storms will at
times produce MVFR/potentially IFR cigs and visibility.
Additional storm development will persist into the early evening
hours, eventually also impacting PNS by around 20-21Z and likely
leading to further cig/vis restrictions. Precip coverage should
taper off overnight, but should return tomorrow morning with
daytime heating tomorrow morning and as a result have included
VCTS wording beginning at around 15Z. /Cady

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 6, 9:41 AM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
941 AM CDT Mon Sep 6 2021

ALZ051>053-MSZ067-075-076-078-079-070000-
Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry,
Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont,
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
941 AM CDT Mon Sep 6 2021

...PERIODS OF MODERATE TO HEAVY RAIN EXPECTED THROUGH THIS
AFTERNOON...

A slowly advancing cold front will produce moderate to heavy rain
this afternoon and evening. Total rainfall amounts of 2 to 3
inches will be possible with localized higher amounts during this
period. Soils are well saturated, meaning that prolonged heavy
rainfall could more readily produce runoff and flooding. Localized
flooding will be possible, especially in low lying areas. Water
will pond and possibly flood some roadways.
Special weather statement, Sep 6, 11:18 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1118 AM CDT Mon Sep 6 2021

MSZ075-076-079-061645-
Perry MS-Greene MS-George MS-
1118 AM CDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of northwestern George,
Perry and southwestern Greene Counties through 1145 AM CDT...

At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Brooklyn, or 16 miles north of Wiggins, moving
east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3129 8915 3128 8874 3092 8876 3096 8914
      3100 8914 3101 8915
TIME...MOT...LOC 1617Z 271DEG 26KT 3110 8913

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Cady
Special weather statement, Sep 6, 12:27 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1227 PM CDT Mon Sep 6 2021

ALZ261-263-MSZ079-061830-
Mobile Central AL-Mobile Inland AL-George MS-
1227 PM CDT Mon Sep 6 2021

...A strong line of thunderstorms will impact portions of
northwestern Mobile and eastern George Counties through 130 PM CDT...

At 1226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Citronelle to 8 miles
northwest of Hurley to St. Martin. Movement was east at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Mount Vernon, Tanner Williams,
Semmes, Movico and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3074 8875 3081 8874 3100 8848
      3100 8843 3104 8843 3115 8828 3114 8816
      3111 8796 3109 8797 3107 8796 3108 8793
      3064 8841
TIME...MOT...LOC 1726Z 288DEG 6KT 3112 8816 3077 8857 3043 8885

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Cady
Special weather statement, Sep 6, 1:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Mon Sep 6 2021

ALZ261>263-265-061915-
Mobile Coastal AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
110 PM CDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of Mobile and
northwestern Baldwin Counties through 215 PM CDT...

At 109 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Calvert to near Semmes to
Gautier. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola, Chunchula,
Stockton, Axis, Mount Vernon, Semmes, Tanner Williams, I65 And I165,
Coden, Mobile Regional Airport and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8824 3039 8840 3079 8842 3114 8808
      3114 8787 3117 8785 3109 8768 3079 8792
      3092 8791 3080 8792 3080 8799 3067 8803
      3068 8803 3075 8804 3074 8805 3054 8808
      3036 8821 3032 8826
TIME...MOT...LOC 1809Z 304DEG 12KT 3117 8793 3076 8830 3038 8861

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Cady

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:18 PM CDTSpecial Weather StatementMOBWashington42 min
Sep 6, 2:59 PM CDTSpecial Weather StatementMOBWashington46 min
Sep 6, 3:05 PM CDTAreal Flood AdvisoryMOBWashington3 hr
Sep 6, 3:37 PM CDTAreal Flood AdvisoryMOBClarke3 hr
Sep 6, 11:18 AM CDTSpecial Weather StatementMOBPerry27 min
Sep 6, 12:27 PM CDTSpecial Weather StatementMOBGeorge63 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.